MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR CR KNEE; EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 7, 10MM

ENCORE MEDICAL L.P. EMPOWR CR KNEE; EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 7, 10MM
Model Number 344-10-707
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The actual length of in-vivo for the item(s) listed is unknown as the original surgery date was not provided or could be established.It is noted that the previous surgery was 3 years ago.Initial or prolonged hospitalization was required.The healthcare professional indicated there was 2 days delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.This investigation is limited in scope as limited information was provided to djo surgical - austin for review.The revised item was not returned for examination and the item and or lot number was not provided.To adequately investigate this event, the part and or lot number are necessary.In addition to the part and or lot number not being supplied, information regarding cultures identified in the infection and the severity of the infection was not supplied.If this information is submitted at a future date, this investigation will be re-evaluated.The root cause of this complaint was a revision surgery due an infection.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.This complaint will be closed pending receipt of additional information.No further action is deemed necessary at this time.
 
Event or Problem Description
Revision surgery - patient presented to hospital with significant knee, leg pain and swelling while visiting family in connecticut from california.After initial visit physician diagnosed patient with infection symptoms and contacted djo distributor.

Brand Name
EMPOWR CR KNEE
Common Device Name
EMPOWR CR KNEETM TIBIAL INSERT, LEFT, SIZE 7, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9349570
Report Number1644408-2019-01136
Device Sequence Number13966887
Product Code JWH
UDI-Device Identifier00190446215134
UDI-Public(01)00190446215134
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170573
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number344-10-707
Device Catalogue Number344-10-707
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight91